Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 90, NWS Gaylord, MI

December 29, 2015

NWS Gaylord, MI issued this small craft advisory at Dec 29, 2015, 11:16 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2015, 11:16 AM EST (16:16 UTC)
Expired
Dec 29, 2015, 9:54 PM EST
In force
11 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WHUS73 KAPX 291616
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1116 AM EST TUE DEC 29 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-300030-
/O.EXP.KAPX.GL.W.0047.000000T0000Z-151229T1600Z/
/O.NEW.KAPX.SC.Y.0090.151229T1616Z-151230T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1116 AM EST TUE DEC 29 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
143 
WHUS73 KAPX 292059
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
359 PM EST TUE DEC 29 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-300300-
/O.CON.KAPX.SC.Y.0090.000000T0000Z-151230T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
359 PM EST TUE DEC 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
002 
WHUS73 KAPX 300254
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
954 PM EST TUE DEC 29 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-300400-
/O.CAN.KAPX.SC.Y.0090.000000T0000Z-151230T0300Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
954 PM EST TUE DEC 29 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 29, 10:42 AM EST, 34 minutes earlier.

Area forecast discussion, Dec 29, 10:42 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1042 AM EST TUE DEC 29 2015

.UPDATE...
ISSUED AT 1022 AM EST TUE DEC 29 2015

OVERNIGHT STORM CONTINUES TO LOOSEN ITS GRIP ON NORTHERN
MICHIGAN...AS MID LEVEL IMPULSE EXITS TO OUR EAST THROUGH ONTARIO
AND ITS ASSOCIATED WEAKENING SURFACE LOW DRIFTS FROM CENTRAL
LOWER MICHIGAN INTO LAKE HURON. SNOWS HAVE LARGELY SUBSIDED AND
EXPECT MAINLY JUST OCCASIONAL LIGHT SNOW OR FLURRIES THIS
AFTERNOON...WITH LITTLE ADDITIONAL ACCUMULATION.

AS NOTED IN EARLIER FORECAST DISCUSSION...MID LEVEL DRYING MAY
CONTRIBUTE TO SOME VERY MINOR /PATCHY/ DRIZZLE OR FREEZING DRIZZLE
(DEPENDING ON SURFACE TEMPERATURE). THIS IS SUPPORTED BY CURRENT
SURFACE OBSERVATIONS AND MODEL FORECAST SOUNDINGS SHOWING LOW
LEVEL MOISTURE CONFINED TO TEMPS WARMER THAN -10C. HOWEVER...THIS
IS NOT EXPECTED TO CONTRIBUTE TO ANY TRAVEL ISSUES IN AREAS WHERE
IT DOES OCCUR...AND MID CLOUDS PRESENTLY PUSHING ACROSS WI AND
LAKE MICHIGAN MAY ULTIMATELY TIP THE SCALES IN FAVOR OF LIGHT
SNOW.

TEMPERATURES HAVE LARGELY STABILIZED AND DON/T EXPECT THEM TO
STRAY TOO FAR FROM THEIR CURRENT VALUES GIVEN EXTENSIVE CLOUD
COVER...FRESH SNOW...AND WEAK TEMPERATURE ADVECTIONS.

&&

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 328 AM EST TUE DEC 29 2015

HAZARDOUS WEATHER POTENTIAL...WINTER STORM ENDING.

998MB (AND SLOWLY FILLING) SURFACE LOW WAS MOVING NNE FROM CHICAGO.
BACK EDGE OF COLDER CLOUD TOPS HAS LARGELY CLEARED NORTHERN
LOWER...AND PRECIP RATES HAVE DIMINISHED CONSIDERABLY IN THE SOUTH
HALF OF THE FORECAST AREA. THE WARM NOSE ALOFT WOEFULLY
UNDERPERFORMED...RESULTING IN PRECIP MUCH MORE HEAVILY SLANTED
TOWARD SNOW...AND LESS TOWARD SLEET/FZRA. THAT OF COURSE MASSIVELY
BOOSTED SNOW/LIQUID RATIOS AND THUS TOTAL ACCUMS. BUT AT LEAST IT
WAS MOSTLY SNOW...AND WE CAN DEAL WITH SNOW.

WARNING SEGMENTS END FROM SOUTH TO NORTH AS THE MORNING PROCEEDS.
WITH DECREASING WINDS/SNOW COVERAGE AND IMPROVING VSBYS...HAVE
CANCELLED THE WARNING IN SOUTHERN SECTIONS. VSBYS STILL HOVERING
AROUND 1SM IN MANY PLACES FROM M-32 TO THE BRIDGE...WHERE THE
WINDS ARE STRONGER AND BLSN MORE PREVALENT. WILL THE WARNINGS
THERE THRU SCHEDULED 7AM EXPIRATIONS. IN EASTERN UPPER...+SN IS
ONGOING...AND WARNINGS OF COURSE CONTINUE.

TODAY...500MB CLOSED LOW HAS ALREADY OVERTAKEN THE SURFACE
LOW...WHICH HAS STARTED TO FILL. THE WEAKENING LOW WILL CROSS
CENTRAL LOWER MI THIS MORNING...AND DRIFT ACROSS CENTRAL LAKE
HURON AND GEORGIAN BAY THIS AFTERNOON AND TONIGHT. REMNANTS OF
HEAVIER PRECIP WILL EXIT NE LOWER AND EASTERN UPPER MI THIS
MORNING. BEHIND THE PRIMARY SNOWBAND...-SN CONTINUES TO FALL IN
MOST AREAS...WITH A FEW EMBEDDED CONVECTIVE ELEMENTS. IN FAR
SOUTHERN SECTIONS...AS THE BL WARMS THIS MORNING WITH THE APPROACH
OF THE LOW...AND THE MID-LEVEL MOISTURE GETS FURTHER
STRIPPED...SOME LIGHT -RA MIGHT MIX IN. THIS WILL CORRESPOND WITH
SURFACE TEMPS RISING JUST ABOVE FREEZING...SO NO FZRA. IT IS NOT
COMPLETELY OUT OF THE QUESTION FOR A TOUCH OF FZDZ FURTHER
NORTH...WHERE SURFACE TEMPS ARE COLDER...BUT MID-LEVEL DRYING IS
SUBTLER AS ONE HEADS NORTH. SO NO MENTION.

OTHER THAN MENTIONED ABOVE...WILL GO WITH A GENERAL -SN THIS
MORNING. THIS WILL LINGER INTO THE AFTERNOON IN NORTHERN
LOWER...AS A DECAYING 700MB DEFORMATION ZONE REMAINS OVERHEAD.
THIS WILL BE AIDED IN NE LOWER BY SHALLOW INSTABILITY IN ONSHORE
NE WINDS FROM HURON. EASTERN UPPER WILL BE NORTH OF THE LEFTOVER
FORCING...AND AS SUB-850MB WINDS BACK TO A DOWNSLOPING NE
WIND...PLACES NORTH OF THE BRIDGE WILL DRY OUT FOR A PERIOD IN THE
PM.

MAX TEMPS LOW 20S NORTH TO MID 30S SOUTH.

TONIGHT...BROAD LOW PRESSURE REMAINS IN PLACE ACROSS THE NORTHERN
LAKES REGION...EVEN AS THE ORIGINAL LOW DECAYS OVER NE LAKE HURON.
EVEN THOUGH COLDER AIR IS VERY SLOWLY LEAKING BACK INTO NORTHERN
MI...THE 1000-850MB WIND FIELD REMAINS VERY WEAK AND CHAOTIC. WINDS
OVER EASTERN SUPERIOR SHOULD REMAIN LIGHT FROM THE NE...PRECLUDING
THE DEVELOPMENT OF LAKE EFFECT SHSN THERE. IN NW LOWER...WEAK NW
FLOW DEVELOPS FROM LEELANAU SOUTHWARD IN THE EVENING...WITH ABOUT
5KT OF WEST WINDS OVERNIGHT ON THE ENTIRE NORTHERN LAKE MI BASIN.
850MB TEMPS ARE DRIFTING DOWN TO -10C THERE. HOWEVER...INVERSION
HEIGHTS ARE INITIALLY VERY LOW (910MB)...AND ONLY SLOWLY INCREASE TO
875MB AS MOVE THRU THE OVERNIGHT. GIVEN THE INSTABILITY AND
REASONABLE MOISTURE...BUT WEAK WINDS AND LACK OF SHEAR...EXPECT
SCT/NUMEROUS SHSN IN THE NW LOWER MI COASTAL COUNTIES...WITH POPS
DIMINISHING WITH INLAND EXTENT. DIFFICULT TO SEE MORE THAN A STRAY
INCH. WILL ALSO HANG ONTO SOME SHSN IN NE LOWER MI IN THE
EVENING...DURING THE DYING GASP OF ONSHORE FLOW THERE. OVERNIGHT...A
FEW BREAKS IN THE CLOUDS SHOULD DEVELOP IN NE LOWER MI (ESPECIALLY
SE SECTIONS).

MIN TEMPS TEENS TO AROUND 20F.

&&

.SHORT TERM...(WEDNESDAY THROUGH THURSDAY NIGHT)
ISSUED AT 328 AM EST TUE DEC 29 2015

HIGH IMPACT WEATHER: ONE OR MORE DAYS OF LAKE EFFECT WITH THE
POTENTIAL OF SIGNIFICANT ACCUMULATIONS.

FORECAST CHALLENGE: EVERY DAY THE POSSIBILITY OF LAKE EFFECT, AND
POSSIBLY SIGNIFICANT.

(12/30)WEDNESDAY...MODELS HAVE COME TOGETHER WITH THE WIND
DIRECTIONS POST SECONDARY LOW THAT MOVES THROUGH THE UPPER GREAT
LAKES DURING THE DAY. THIS IS IN RESPONSE TO THE CURRENT SHORTWAVE
THAT IS JUST TURNING THE CORNER AROUND THE 500 MB LOW IN THE DESERT
SOUTHWEST. 850 MB TEMPERATURES START OUT AT -10C-ISH AND FALL TO
AROUND -12C BY 00Z. MOISTURE LOOKS MUCH BETTER TODAY IN THE 850-700
MB LAYER WITH THE RH REMAINING ABOVE 70% THROUGH THE 24 HOUR PERIOD.
WIND DIRECTIONS IN THE 1000-850 MB LAYER DO SHIFT DRAMATICALLY IN
THE FIRST 6 TO 12 HOURS, BUT SHIFT MUCH MORE SLOWLY THAT THERE COULD
BE SOME DECENT AMOUNTS ESPECIALLY WEDNESDAY NIGHT AS THE DIRECTIONAL
SHIFT LOOKS TO BE LESS THAN 30 DEGREES. STILL NO GUARANTEE FOR A
MODERATE TO HEAVY AMOUNT (3-5 TO 6+), BUT IT IS LOOKING BETTER FOR
LIGHT TO MODERATE AMOUNTS. CIPS ANALOGS SHOW THAT OVER THE NEXT 72
HOURS, THAT THE CHANCE OF THE 72 HOUR SNOW FALL AMOUNTS TO BE OVER 6
INCHES ARE ABOVE 50% STARTING WEDNESDAY NIGHT AND GO THROUGH INTO
PART OF THE EXTENDED FORECAST.

(12/31)THURSDAY...THE WNW FLOW WITH THE -9C 850 TEMPERATURES AND 850-
700 MB LAYER RH OF 60%+ IN THE MORNING CHANGES LITTLE, EXCEPT FOR
THE WIND DIRECTION AND THAT CHANGES IN THE MORNING. THE AFTERNOON
HOWEVER, REMAINS WEST. THIS COULD RESULT IN A SIGNIFICANT BAND,
ESPECIALLY WITH THE WEST FLOW AND GREEN BAY OPEN. THIS COULD RESULT
IN STRONG BAND THAT REACHES FROM GREEN BAY TO LITTLE TRAVERSE BAY
AND INTO INDIAN RIVER TO ONAWAY. THERE IS SUPPORT IN THE CIPS
ANALOGS FOR A WEST BAND AND 60% CHANCE FOR GREATER THAN 6 INCHES IN
A 72 HOUR PERIOD. THIS DAY BARES WATCHING FOR THAT REASON. WIND
DIRECTIONS CHANGE IN THE EVENING QUICKLY TO THE WNW AGAIN SHIFTING
THE BANDS, HOWEVER, IT LOOKS LIKE THE WINDS MAINTAIN THEIR WNW
DIRECTION THROUGH THE OVERNIGHT. SO AGAIN WILL HAVE TO WATCH THIS
FOR THAT SWEET SPOT OF SOUTHERN EMMET, WESTERN OTSEGO, CHARLEVOIX
AND ANTRIM COUNTIES FOR A POSSIBLE SIGNIFICANT BAND.

&&

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 328 AM EST TUE DEC 29 2015

EXTENDED (FRIDAY THROUGH MONDAY)...ONE FINAL SHORTWAVE AT 500 MB
MOVES THROUGH THE UPPER GREAT LAKES ON FRIDAY, ALLOWS THE SNOW TO
CONTINUE A BIT, BUT THE 850 MB TEMPERATURES WARM SUBSTANTIALLY TO
AROUND -5C BY 00Z, CURTAILING THE LES (ESPECIALLY AS THE DRY AIR AT
850 MB PUNCHES IN AS WELL). THIS SETS UP FOR THE PATTERN CHANGE THAT
HAS ADVERTISED OVER THE WEEKEND. THAT IS  THE 500 MB RIDGE MOVING
BACK INTO PLACE TO THE CENTER OF THE COUNTRY AND THE UPPER GREAT
LAKES BY EARLY NEXT WEEK. THE ONLY DIFFERENCE IS THAT WE ARE NOT
EXPECTED TO GET MUCH ABOVE NORMAL, IF AT ALL. THE 6-8 DAY CIPS
ANALOGS SHOW THAT NORTHERN MICHIGAN IS AROUND NORMAL AND THAT
DOWNSTATE IS BELOW NORMAL THROUGH THE EXTENDED. SO, WHILE THE
TEMPERATURES DO GO TO AT OR ABOVE NORMAL, THEY REMAIN AROUND
FREEZING. LOOKS LIKE WINTER MAY FINALLY BE IN CONTROL FOR NOW.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 648 AM EST TUE DEC 29 2015

SOME IFR THIS MORNING...OTHERWISE MAINLY MVFR.

LOW PRESSURE NEAR MKG WILL QUICKLY WEAKEN AS IT CROSSES CENTRAL
LOWER MI AND LAKE HURON THRU TONIGHT. HEAVIER SNOW HAS LIFTED
NORTH OF THE TAF SITES. -SN WILL PERSIST FOR MUCH OF THE DAY
TODAY. WINDS WILL ALSO DIMINISH...BUT REMAIN STRONG ENOUGH FOR A
LITTLE BLSN EARLY ON. CIGS/VSBYS WILL BE IFR AT TIMES THIS
MORNING...OTHERWISE MVFR CONDITIONS EXPECTED.

NE-ERLY WINDS WILL BE A BIT BLUSTERY...ESPECIALLY THIS MORNING AT
PLN.

&&

.MARINE...
ISSUED AT 328 AM EST TUE DEC 29 2015

WINDS/WAVES WILL QUICKLY DIMINISH THIS MORNING...AS LOW PRESSURE
MOVES FROM CHICAGO ACROSS CENTRAL LOWER MI. WILL REASSESS
WARNINGS SHORTLY...BUT WILL BE ABLE TO STAIRSTEP WARNINGS DOWNWARD
AS THE DAY PROCEEDS. WINDS WILL BE RELATIVELY LIGHT BY TONIGHT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR LHZ345>349.

LM...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR LMZ323-341-342-
     344>346.

LS...GALE WARNING UNTIL 11 AM EST THIS MORNING FOR LSZ321-322.

&&

UPDATE...BBS
NEAR TERM...JZ
SHORT TERM...JSL
LONG TERM...JSL
AVIATION...JZ
MARINE...JZ
Hazardous weather outlook, Dec 29, 7:40 AM EST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
740 AM EST TUE DEC 29 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-301200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
740 AM EST TUE DEC 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW AND SOME AREAS OF BLOWING SNOW WILL BE SEEN EARLY
TODAY...BUT THE HEAVIEST WINTRY PRECIPITATION HAS ENDED.

GALE FORCE WINDS WILL OCCUR ON THE NEARSHORE WATERS EARLY TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ACCUMULATING LAKE EFFECT SNOW WILL BE POSSIBLE IN THE FAVORED
SNOWBELTS OF NORTHERN MICHIGAN LATE WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO PASS ON REPORTS TO THE NATIONAL WEATHER
SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:   WEATHER.GOV/GAYLORD

FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

JZ

In the hours before

Local storm report, Dec 29, 9:14 AM EST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
914 AM EST TUE DEC 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             1 SW ROGERS CITY        45.41N 83.81W
12/29/2015  M8.0 INCH        PRESQUE ISLE       MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ROGERS CITY #2
            /RGCM4/

0800 AM     SNOW             1 NE BINGHAM            44.88N 85.68W
12/29/2015  M8.0 INCH        LEELANAU           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION NW MICHIGAN RES FARM
            /NWFM4/

0800 AM     SNOW             1 WNW ALLENVILLE        45.99N 84.84W
12/29/2015  M8.2 INCH        MACKINAC           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MORAN /MRAM4/

0800 AM     SNOW             2 W GAYLORD             45.03N 84.71W
12/29/2015  M7.0 INCH        OTSEGO             MI   COCORAHS

            COCORAHS STATION GAYLORD 1.7 WNW /MI-OT-4/

0700 AM     SNOW             3 W OMENA               45.06N 85.65W
12/29/2015  M5.7 INCH        LEELANAU           MI   COCORAHS

            COCORAHS STATION NORTHPORT 5.0 SSW /MI-LL-1/

0830 AM     SNOW             3 ENE KINGSLEY          44.60N 85.48W
12/29/2015  M4.6 INCH        GRAND TRAVERSE     MI   COCORAHS

            COCORAHS STATION KINGSLEY 2.7 ENE /MI-GT-21/

0800 AM     SNOW             2 SSW ALPENA            45.05N 83.45W
12/29/2015  M7.3 INCH        ALPENA             MI   COCORAHS

            COCORAHS STATION ALPENA 1.6 SSW /MI-AP-1/

0830 AM     SNOW             1 W EAST TAWAS          44.28N 83.50W
12/29/2015  M4.8 INCH        IOSCO              MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION EAST TAWAS /ETWM4/

0800 AM     SNOW             CHARLEVOIX              45.32N 85.27W
12/29/2015  M7.0 INCH        CHARLEVOIX         MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHARLEVOIX /CHRM4/

0800 AM     SNOW             5 ENE ARCADIA           44.53N 86.13W
12/29/2015  M3.0 INCH        BENZIE             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BEULAH 7SSW /BEUM4/

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Dec 29, 9:18 AM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
918 AM EST TUE DEC 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             LUPTON                  44.43N 84.02W
12/29/2015  M6.0 INCH        OGEMAW             MI   TRAINED SPOTTER

            24 HR TOTAL THRU 9 AM.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Dec 29, 9:32 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
932 AM EST TUE DEC 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             OSCODA                  44.42N 83.33W
12/29/2015  M7.0 INCH        IOSCO              MI   TRAINED SPOTTER

            24 HR TOTAL THRU 930 AM.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Dec 29, 9:41 AM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
941 AM EST TUE DEC 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     SNOW             HIGGINS LAKE            44.46N 84.74W
12/29/2015  M4.5 INCH        ROSCOMMON          MI   TRAINED SPOTTER

            24 HR TOTAL THRU 930 AM.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Dec 29, 9:43 AM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
943 AM EST TUE DEC 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY SNOW       3 S INDIAN RIVER        45.37N 84.62W
12/29/2015  M9.6 INCH        CHEBOYGAN          MI   TRAINED SPOTTER

            24 HR TOTAL THRU 930 AM.

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Dec 29, 9:51 AM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GAYLORD MI
951 AM EST TUE DEC 29 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     HEAVY SNOW       3 S INDIAN RIVER        45.37N 84.62W
12/29/2015  M9.6 INCH        CHEBOYGAN          MI   TRAINED SPOTTER

            24 HR TOTAL THRU 930 AM.

0930 AM     SNOW             HIGGINS LAKE            44.46N 84.74W
12/29/2015  M4.5 INCH        ROSCOMMON          MI   TRAINED SPOTTER

            24 HR TOTAL THRU 930 AM.

0800 AM     SNOW             1 SW ROGERS CITY        45.41N 83.81W
12/29/2015  M8.0 INCH        PRESQUE ISLE       MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ROGERS CITY #2
            /RGCM4/

0800 AM     SNOW             1 NE BINGHAM            44.88N 85.68W
12/29/2015  M8.0 INCH        LEELANAU           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION NW MICHIGAN RES FARM
            /NWFM4/

0800 AM     SNOW             1 WNW ALLENVILLE        45.99N 84.84W
12/29/2015  M8.2 INCH        MACKINAC           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION MORAN /MRAM4/

0800 AM     SNOW             2 W GAYLORD             45.03N 84.71W
12/29/2015  M7.0 INCH        OTSEGO             MI   COCORAHS

            COCORAHS STATION GAYLORD 1.7 WNW /MI-OT-4/

0700 AM     SNOW             3 W OMENA               45.06N 85.65W
12/29/2015  M5.7 INCH        LEELANAU           MI   COCORAHS

            COCORAHS STATION NORTHPORT 5.0 SSW /MI-LL-1/

0830 AM     SNOW             3 ENE KINGSLEY          44.60N 85.48W
12/29/2015  M4.6 INCH        GRAND TRAVERSE     MI   COCORAHS

            COCORAHS STATION KINGSLEY 2.7 ENE /MI-GT-21/

0800 AM     SNOW             2 SSW ALPENA            45.05N 83.45W
12/29/2015  M7.3 INCH        ALPENA             MI   COCORAHS

            COCORAHS STATION ALPENA 1.6 SSW /MI-AP-1/

0830 AM     SNOW             1 W EAST TAWAS          44.28N 83.50W
12/29/2015  M4.8 INCH        IOSCO              MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION EAST TAWAS /ETWM4/

0800 AM     SNOW             CHARLEVOIX              45.32N 85.27W
12/29/2015  M7.0 INCH        CHARLEVOIX         MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHARLEVOIX /CHRM4/

0800 AM     SNOW             5 ENE ARCADIA           44.53N 86.13W
12/29/2015  M3.0 INCH        BENZIE             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION BEULAH 7SSW /BEUM4/

0900 AM     SNOW             5 E TURNER              44.13N 83.69W
12/29/2015  M3.0 INCH        ARENAC             MI   TRAINED SPOTTER

            24 HR TOTAL THRU 9 AM. COMBINATION OF SNOW
            AND SLEET.

0500 AM     SNOW             2 SW FAIRVIEW           44.69N 84.09W
12/29/2015  E7.0 INCH        OSCODA             MI   PUBLIC

0800 AM     SNOW             2 W SAULT STE. MARIE    46.49N 84.40W
12/29/2015  M6.4 INCH        CHIPPEWA           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION SAULT STE MARIE
            /SSMM4/

0730 AM     SNOW             4 NNW RUDYARD           46.28N 84.62W
12/29/2015  M8.0 INCH        CHIPPEWA           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 4 N RUDYARD /RDYM4/

0700 AM     SNOW             4 WSW BLISS             45.65N 84.92W
12/29/2015  M8.5 INCH        EMMET              MI   COCORAHS

            COCORAHS STATION BLISS 3.8 SW /MI-EM-10/

0700 AM     SNOW             1 WSW IRONTON           45.26N 85.22W
12/29/2015  M5.0 INCH        CHARLEVOIX         MI   COCORAHS

            COCORAHS STATION CHARLEVOIX 4.3 SSE
            /MI-CX-4/

0700 AM     SNOW             1 SW GLADWIN            43.98N 84.50W
12/29/2015  M4.0 INCH        GLADWIN            MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GLADWIN /GLAM4/

0800 AM     SNOW             GAYLORD                 45.03N 84.68W
12/29/2015  M7.0 INCH        OTSEGO             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION GAYLORD /GAYM4/

0700 AM     SNOW             1 NNE FIFE LAKE         44.58N 85.35W
12/29/2015  M5.2 INCH        GRAND TRAVERSE     MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 1 NNW FIFE LAKE
            /FLAM4/

0725 AM     SNOW             1 N ENGADINE            46.13N 85.57W
12/29/2015  M8.0 INCH        MACKINAC           MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION ENGADINE MDOT /ENGM4/

0800 AM     HEAVY SNOW       MAPLE CITY              44.85N 85.87W
12/29/2015  M10.0 INCH       LEELANAU           MI   TRAINED SPOTTER

            24 HR TOTAL THRU 8 AM.

0800 AM     SNOW             4 SW SMITHVILLE         44.49N 85.21W
12/29/2015  M6.5 INCH        MISSAUKEE          MI   TRAINED SPOTTER

            24 HR TOTAL THRU 8 AM. 6 INCH SNOW DEPTH.

0730 AM     SNOW             FIFE LAKE               44.57N 85.35W
12/29/2015  M5.0 INCH        GRAND TRAVERSE     MI   PUBLIC

            12 HR TOTAL THRU 730 AM.

0730 AM     HEAVY SNOW       3 S MILLERSBURG         45.29N 84.06W
12/29/2015  M9.0 INCH        PRESQUE ISLE       MI   PUBLIC

            12 HR TOTAL THROUGH 730 AM.

0653 AM     SNOW             1 SE TRAVERSE CITY      44.74N 85.58W
12/29/2015  M5.0 INCH        GRAND TRAVERSE     MI   ASOS

            ASOS STATION CHERRY CAPITAL AIRPORT /TVC/

0730 AM     SNOW             2 WNW TRAVERSE CITY     44.76N 85.64W
12/29/2015  M6.2 INCH        GRAND TRAVERSE     MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION TRAVERSE CITY MUNSON
            /TCMM4/

0600 AM     SNOW             1 E CHARLEVOIX          45.32N 85.24W
12/29/2015  M6.6 INCH        CHARLEVOIX         MI   COCORAHS

            COCORAHS STATION CHARLEVOIX 0.7 NE /MI-CX-5/

0700 AM     SNOW             2 NE PRUDENVILLE        44.33N 84.64W
12/29/2015  M4.6 INCH        ROSCOMMON          MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION @ E. SIDE OF HOUGHTON
            LAKE /HTLM4/

0700 AM     SNOW             1 NW WATERS             44.91N 84.72W
12/29/2015  M9.5 INCH        OTSEGO             MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 9 SSW GAYLORD /APXM4/

0515 AM     HEAVY SNOW       ATLANTA                 45.00N 84.15W
12/29/2015  M9.0 INCH        MONTMORENCY        MI   PUBLIC

            12 HR TOTAL THRU 515 AM.

0600 AM     HEAVY SNOW       CURTIS                  46.20N 85.75W
12/29/2015  E10.0 INCH       MACKINAC           MI   PUBLIC

            12 HOUR TOTAL THROUGH 6 AM

0600 AM     HEAVY SNOW       LOVELLS                 44.81N 84.47W
12/29/2015  M8.0 INCH        CRAWFORD           MI   PUBLIC

            12 HR TOTAL THRU 6 AM.

0600 AM     SNOW             SUTTONS BAY             44.98N 85.65W
12/29/2015  M5.0 INCH        LEELANAU           MI   PUBLIC

            12 HR TOTAL THRU 6 AM.

0600 AM     HEAVY SNOW       TROUT LAKE              46.18N 85.02W
12/29/2015  M10.0 INCH       CHIPPEWA           MI   PUBLIC

            12 HR TOTAL THRU 6 AM.

0600 AM     SNOW             ALPENA                  45.07N 83.44W
12/29/2015  M8.0 INCH        ALPENA             MI   PUBLIC

            12 HR TOTAL THRU 6 AM.

0600 AM     HEAVY SNOW       BRIMLEY                 46.40N 84.57W
12/29/2015  E8.0 INCH        CHIPPEWA           MI   PUBLIC

            12 HR TOTAL THRU 6 AM. ESTIMATED 7 TO 9
            INCHES RELAYED BY BROADCAST MEDIA.

0600 AM     SNOW             MULLET LAKE             45.57N 84.53W
12/29/2015  M7.0 INCH        CHEBOYGAN          MI   PUBLIC

            12 HR TOTAL THRU 6 AM.

0600 AM     HEAVY SNOW       5 N HESSEL              46.08N 84.42W
12/29/2015  M8.0 INCH        MACKINAC           MI   PUBLIC

            12 HR TOTAL THRU 6 AM.

0900 AM     SNOW             LUPTON                  44.43N 84.02W
12/29/2015  M6.0 INCH        OGEMAW             MI   TRAINED SPOTTER

            24 HR TOTAL THRU 9 AM.

0930 AM     SNOW             OSCODA                  44.42N 83.33W
12/29/2015  M7.0 INCH        IOSCO              MI   TRAINED SPOTTER

            24 HR TOTAL THRU 930 AM.

0830 AM     SNOW             2 NNW EAST JORDAN       45.19N 85.15W
12/29/2015  M6.9 INCH        CHARLEVOIX         MI   CO-OP OBSERVER

            CO-OP OBSERVER STATION 2 NNW EAST JORDAN
            /EJNM4/

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 28, 10:32 PM ESTStorm WarningAPX5 hr

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.